PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Explicit results for Euler’s factorial series in arithmetic progressions under GRH

Volume 211 / 2023

Neea Palojärvi Acta Arithmetica 211 (2023), 289-322 MSC: Primary 11J61; Secondary 41A21, 33E50. DOI: 10.4064/aa220923-4-9 Published online: 14 November 2023


We study Euler’s factorial series $F_p(t)=\sum _{n=0}^\infty n!t^n$ in the $p$-adic domain under the Generalized Riemann Hypothesis. First, we show that if we consider primes in $k\varphi (m)/(k+1)$ residue classes in the reduced residue system modulo $m$, then under certain explicit extra conditions we must have $\lambda _0+\lambda _1F_p(\alpha _1)+\cdots +\lambda _kF_p(\alpha _k) \neq 0$ for at least one such prime. We also prove an explicit $p$-adic lower bound for that linear form. Secondly, we consider the case where we take primes in arithmetic progressions from more than $k\varphi (m)/(k+1)$ residue classes. Then there is an infinite collection of intervals each containing at least one prime which is in those arithmetic progressions and for which we have $\lambda _0+\lambda _1F_p(\alpha _1)+\cdots +\lambda _kF_p(\alpha _k) \neq 0$. We also derive an explicit $p$-adic lower bound for the linear form.


  • Neea PalojärviDepartment of Mathematics and Statistics
    University of Helsinki
    00014 Helsinki, Finland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image